[Skip to Navigation]
Article
June 1946

HAWAII DERMATOLOGICAL SOCIETY

Author Affiliations

President; Secretary Dec. 9, 1944

Arch Derm Syphilol. 1946;53(6):658-663. doi:10.1001/archderm.1946.01510350098019

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

A Case for Diagnosis (Pityriasis-Rosea-like, Lichen-Planus-like Eruption Following Antisyphilitic Therapy?) Presented by Dr. Harold M. Johnson.

A 34 year old Filipino had been treated for syphilis since May 31, 1944. He received a course of bismuth and a course of arsenic (oxophenarsine hydrochloride), and when bismuth was started again, on Sept. 20, 1944, a pruritic scaly exanthem with discrete scaly macules and papules following the lines of cleavage developed on his chest, arms and legs. The lesions are definitely pityriasis-rosealike, with the dusky purplish hue of lichen planus. The patient complained of severe itching in periodic seizures. Antisyphilitic therapy was discontinued, and a plantation physician gave the patient sodium thiosulfate and calcium gluconate intravenously and antipruritic lotions.

He was seen on Dec. 4, 1944, and a specimen for biopsy was taken from a typical scaly purplish papule located on his abdomen. The blood and urine were normal.

Biopsy showed

First Page Preview View Large
First page PDF preview
First page PDF preview
Add or change institution
×